[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.83.210. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Medical News & Perspectives
April 8, 1998

Acne Drug Depression Warnings Highlight Need for Expert Care

Author Affiliations
 

Not Available

Not Available

JAMA. 1998;279(14):1057. doi:10.1001/jama.279.14.1057-JMN0408-2-1

DESPITE NEW label warnings of a possible association with depression, isotretinoin (Accutane) remains the drug of choice for severe, recalcitrant nodular or inflammatory acne, according to specialists in this disorder interviewed at the annual meeting of the American Academy of Dermatology in Orlando, Fla, last month.

The warnings section of Accutane prescribing information will now begin with the following paragraph in bold type:

"Psychiatric Disorders: Accutane may cause depression, psychosis and rarely, suicidal ideation, suicide attempts and suicide. Discontinuation of Accutane therapy may be insufficient; further evaluation may be necessary. No mechanism of action has been established for these events."

First Page Preview View Large
First page PDF preview
First page PDF preview
×